Alert archive / Louisiana / Special Weather Statements in 2016

Special Weather Statement, NWS Lake Charles, LA

August 8, 2016Cameron Parish, Louisiana

NWS Lake Charles, LA issued this special weather statement at Aug 8, 2016, 5:43 PM CDT for Cameron Parish, Louisiana. It was in force for 92 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 8, 2016, 5:43 PM CDT (22:43 UTC)
Expired
Aug 8, 2016, 7:15 PM CDT
In force
92 min
Issued by
NWS Lake Charles, LA

County Cameron Parish, LA

The radar

The Lake Charles radar (KLCH), 45 km from the middle of the area, began a volume at 22:42 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Lake Charles Mun, LA (KLCH), launched 12:00Z, 10.7 hours before the alert went out and 43 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lake Charles Mun, LA at 12:00Z on 2016-08-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1063 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lake Charles Mun, LA at 12:00Z on 2016-08-08The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -11 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1063 J/kg
Mixed-layer CIN
-80 J/kg
Mixed-layer LCL
792 m above ground
0-6 km bulk shear
9 kt
0-1 km storm-relative helicity
-11 m²/s²
0-3 km storm-relative helicity
10 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

570 
WWUS84 KLCH 082243
SPSLCH

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
543 PM CDT MON AUG 8 2016
 
LAZ074-090015-
EAST CAMERON LA-
543 PM CDT MON AUG 8 2016

...SPECIAL WEATHER STATEMENT...

AT 542 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
GRAND CHENIER...MOVING SOUTH AT 10 MPH.

WINDS IN 30 TO 40 MPH WILL BE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
ROCKEFELLER WILDLIFE RANGE...GRAND CHENIER...CREOLE AND RUTHERFORD
BEACH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 2973 9303 2977 9319 2978 9327 2994 9311
      2982 9274 2960 9269
TIME...MOT...LOC 2242Z 353DEG 7KT 2973 9294 

$$

24

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lake Charles, LA wrote its last area forecast discussion before this special weather statement went out at Aug 8, 3:26 PM CDT, 2 hours 17 minutes earlier.

Area forecast discussion, Aug 8, 3:26 PM CDT, 2 hours 17 minutes before
Area Forecast Discussion
National Weather Service Lake Charles LA
326 PM CDT MON AUG 8 2016

.SYNOPSIS...
Water vapor imagery shows a weakening mid/upper level ridge over
Texas, with an upper level trough and deeper tropical moisture
from the Gulf South into the northeast Gulf of Mexico. Latest
GPS-MET data at 08/19Z shows moisture values still decent with
PWAT values around 2 inches, down from the 08/12Z KLCH sounding
value of 2.3 inches. Despite convective temperatures being
exceeded, radar relatively quiet than earlier thinking, as deeper
northerly flow has brought in slightly more drier and stable air,
and has kept sea breeze from moving inland. Still could see some
scattered thunderstorms until about sunset, with the chance at 30
percent.

&&

.DISCUSSION...
Upper level ridging to the west is still expected to weaken as the
week goes on. Meanwhile, the subtropical ridge east of Florida,
will strengthen and build to the west. This will push the remnant
upper level trough and deeper tropical moisture over the Gulf
South to the west and around the Lower Mississippi Valley area by
mid to late week. As this occur, rain chances are expected to
remain at or above climo, especially over eastern sections of the
forecast area.

During the late Wednesday through Friday time frame, some of the
deeper tropical moisture makes its way into the eastern zones and
Acadiana, with PWAT values nearing 2.5 inches, which is twice the
standard deviation. Therefore, convection will likely get an
earlier start on those days, and last longer into the evening. Not
a lot of surface focus except for daytime heating and mesoscale
boundaries, and upper level divergence not overly strong. However,
with such high moisture content, some of the convection could
produce locally heavy rainfall.

Over the weekend into early next week, subtropical ridge continues
to build into the forecast area from the east. Deeper tropical
moisture lifts out, leaving behind pretty typical summertime
weather.

Rua

&&

.MARINE...
Weak pressure pattern to bring light winds and low seas through
tomorrow. Surface ridge will begin to build into the coastal
waters from mid week on. This will provide a more prevailing
onshore flow at light to occasionally moderate levels. An upper
level trough will move closer to the coastal waters from the east.
This will help increase shower and thunderstorm activity during
the week. Winds and seas will be higher near the storms.

Rua

&&

.PRELIMINARY POINT TEMPS/POPS...
AEX  76  96  76  94 /  20  30  20  50
LCH  78  94  78  93 /  20  40  20  50
LFT  77  93  77  91 /  20  50  30  60
BPT  77  96  78  95 /  20  30  20  40

&&

.LCH Watches/Warnings/Advisories...
LA...None.
TX...None.
GM...None.
&&

PUBLIC...07
Hazardous weather outlook, Aug 8, 5:01 AM CDT, 12 hours 42 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LAKE CHARLES LA
501 AM CDT MON AUG 8 2016

LAZ027>033-041>045-052>055-073-074-TXZ180-201-215-216-259>262-
091130-
VERNON-RAPIDES-AVOYELLES-BEAUREGARD-ALLEN-EVANGELINE-ST. LANDRY-
CALCASIEU-JEFFERSON DAVIS-ACADIA-LAFAYETTE-UPPER ST. MARTIN-
VERMILION-IBERIA-ST. MARY-LOWER ST. MARTIN-WEST CAMERON-
EAST CAMERON-TYLER-HARDIN-JEFFERSON-ORANGE-NORTHERN JASPER-
NORTHERN NEWTON-SOUTHERN JASPER-SOUTHERN NEWTON-
501 AM CDT MON AUG 8 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
LOUISIANA...SOUTH CENTRAL LOUISIANA...SOUTHWEST LOUISIANA...WEST
CENTRAL LOUISIANA AND SOUTHEAST TEXAS.

.DAY ONE...TODAY AND TONIGHT

APPARENT TEMPERATURES WILL RANGE FROM 103 TO 108. WHILE THE VAST
MAJORITY OF THE AREA WILL REMAIN 103 TO 107 A FEW LOCATIONS IN
SOUTHEAST TEXAS MAY REACH 108. PRECAUTIONS SHOULD BE TAKEN AND
OUTDOOR ACTIVITIES SHOULD BE LIMITED DURING THE LATE MORNING AND
AFTERNOON.

SCATTERED TO NUMEROUS THUNDERSTORMS ARE EXPECTED BY AFTERNOON.
FREQUENT LIGHTNING IS EXPECTED TO BE THE MAIN THREAT, HOWEVER
GUSTY WINDS AND HEAVY RAINFALL MAY ALSO OCCUR.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

SUMMER TIME TEMPERATURES WILL CONTINUE WITH APPARENT TEMPERATURES
CONTINUING TO RANGE FROM 100 TO 107 IN THE AFTERNOONS.

SCATTERED TO PERHAPS NUMEROUS THUNDERSTORMS ARE EXPECTED EACH
AFTERNOON.

.SPOTTER INFORMATION STATEMENT...SPOTTER ACTIVATION IS NOT
ANTICIPATED.

GMZ430-432-435-450-452-455-470-472-475-091130-
SABINE LAKE-CALCASIEU LAKE-VERMILION BAY-
COASTAL WATERS FROM CAMERON LA TO HIGH ISLAND TX OUT 20 NM-
COASTAL WATERS FROM INTRACOASTAL CITY TO CAMERON LA OUT 20 NM-
COASTAL WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY
LA OUT 20 NM-
WATERS FROM CAMERON LA TO HIGH ISLAND TX FROM 20 TO 60 NM-
WATERS FROM  INTRACOASTAL CITY TO CAMERON LA FROM 20 TO 60 NM-
WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY LA FROM
20 TO 60 NM-
501 AM CDT MON AUG 8 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF GULF OF MEXICO.

.DAY ONE...TODAY AND TONIGHT

SCATTERED THUNDERSTORMS ARE EXPECTED ACROSS THE COASTAL WATERS
TODAY AND TONIGHT. LOCALLY HIGHER WINDS AND WAVES CAN BE EXPECTED
NEAR STORMS.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

SCATTERED THUNDERSTORMS ARE EXPECTED ACROSS THE COASTAL WATERS.
LOCALLY HIGHER WINDS AND WAVES CAN BE EXPECTED NEAR STORMS.

.SPOTTER INFORMATION STATEMENT...SPOTTER ACTIVATION IS NOT
ANTICIPATED.

In the hours before

Special weather statement, Aug 8, 5:43 PM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
543 PM CDT MON AUG 8 2016

LAZ074-090015-
EAST CAMERON LA-
543 PM CDT MON AUG 8 2016

...SPECIAL WEATHER STATEMENT...

AT 542 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
GRAND CHENIER...MOVING SOUTH AT 10 MPH.

WINDS IN 30 TO 40 MPH WILL BE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
ROCKEFELLER WILDLIFE RANGE...GRAND CHENIER...CREOLE AND RUTHERFORD
BEACH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 2973 9303 2977 9319 2978 9327 2994 9311
      2982 9274 2960 9269
TIME...MOT...LOC 2242Z 353DEG 7KT 2973 9294

24

The office that day

Everything else NWS Lake Charles, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 7, 10:28 PM CDTSpecial Weather StatementLCHRapides, Vernon47 min
Aug 7, 10:46 PM CDTSevere Thunderstorm WarningLCHRapides59 min
Aug 7, 10:58 PM CDTSevere Thunderstorm WarningLCHRapides, Vernon40 min
Aug 7, 11:27 PM CDTSpecial Weather StatementLCHAllen, Avoyelles, Evangeline63 min
Aug 8, 5:45 PM CDTSpecial Marine WarningLCH45 min

Nearby

Special Weather Statements in Louisiana, 2016Every special weather statement in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.